Libido, does anyone have an opinion please?

I am a male of 50 years. I have always had a very healthy libido, but now all of a sudden there is nothing happening.

I am seeing Dr. B.D.P who has diagnosed adrenal exhaustion and low thyroid. I am on a non gluten diet, and feel better for it. Almost all my aches and pains have disappeared. I am on week 3 of Dr. B.D.P 's programme, however still I have no stirring of the loins. My testosterone level is:-

Total testosterone. 27.6. (Nmol/L. 6.68 - 25.7)

I would welcome any opinions please?

10 Replies

oldestnewest
  • It can take months for hormone levels to get back to normal so you may not notice improvements in all areas just yet. It's good that you are already noticing improvements in other symptoms so hopefully your libido won't be far behind. Lack of libido is quite common with both thyroid and adrenal problems in both men and women but it should hopefully come back when your body recovers.

    Dr BDP is very good so hopefully will get you back to full health son but try to be patient. Not easy when you just want to be your normal self again!

    Sorry I couldn't give any definitive answers.

    Carolyn x

  • 2 years here for me with absolutely no interest. Libido is totally non-existent.

    My partner has been very understanding - but it is becoming a bit of a strain.

    I had hoped that NDT would be the answer and I STILL hope that it will eventually help.

    Just written to GP to "confess" to the NDT and also asked if there was anything else he can suggest for the libido issue.

  • I had hopes for the progesterone/testosterone creams I tried (I'm female and had low levels of both), and then for t3, but while the t3 temporarily brought back my energy/stamina in spades, it didn't touch the 'loins' as it were. In theory it is a bit sad (like perhaps this is how you feel when you've got one foot in the grave, the inevitable decline, etc) but in practice I don't miss what I don't want!

    But it sounds like you DO miss it, in which case I wish you good luck. Libido can be such a healthy, joyful energy, so you shouldn't have to do without it.

  • Your total Test. is high- remarkably so, in fact.

    Two things that could affect libido via hormone balance are body fat converting too much to Estradiol [not good] and SHBG mopping up free Test. Like all these hormonal issues the amount free to go into tissue and brain is critical, not the serum level always taken as the big deal.

    I'm no Dr. but I would take heart from your T levels being good, unless you're on HRT when this may muddy the waters somewhat, longer term.

    If you are on this you would have seen an Endo anyway & would need one to pursue enquiries there.

  • Thanks for your reply Tegz, it has made me think of something.

    My girl-friend applies each night progesterone to her inner thighs and often sleeps with her leg over mine. Was thinking maybe I have absorbed some of this progesterone, that has affected my problems. Do you have an opinion?

  • Yes, the cream can be transferred from her skin to yours and it can affect you. She can apply to the inside of upper arms provided she doesn't then sleep with her arms around you. :-) It can also be applied to either side of the neck, which may be safer in terms of accidental physical contact.

  • No Guarantees- but I would put it at the top of any list I was making..

    Be prepared for the correction backlash [or rather her] ;)

    Best to take earlier and bathe after 4+ hours- most will have been absorbed by then.

    Clothing can help buffer the effects, otherwise.

    Check the patient leaflet for better detailed advice , too.

  • Who is Dr BDP and where is he based please?

  • BDP = Barry Durrant-Peatfield. I think he is based in Surrey, but wouldn't swear to it. He also does clinics in other parts of the country sometimes.

    en.wikipedia.org/wiki/Barry...

  • gosh didn't know he was wikied!

    He holds clinics in CRAWLEY, ICKORNSHAW, STOCKPORT, MALVERN. I suspect he may be quite busy 'tho. J :D

You may also like...